All you can do is ask. I've lost 15 lbs in a few months on this drug, (weight gained from all the lovely family of antipsychotics) and it has helped me greatly for my migraines and Bipolar, and I haven't had to take any other Bipolar medicines. It sounds like you are on too much stuff. No wonder you are probably gaining weight. Maybe you should just start over and do what I did and just try Topamax all by itself.
Topomax is a serious drug! It is not intended to be used for weight loss alone! Did you know it can cause hair loss and kidney stones? By the way, I have been on Topomax for about a year and haven't lost any weight becasue of the other drugs I am on.
Think twice before you add another med to your list!
im on topomax and ive lost towards 30 ibs in two months. But ive almost become disgusted by food, and its also dumbed me down. I forget where i am, friends, memories, and its hard to learn new things.
Wow!!! You've given me some real eye openers. I did speak to my doctor who told me I'm on enough meds but we will keep it on the back burner. Thanks for your input.
Good luck!!! Keep us posted!!
i went on topomax for migraine prevention, with a family history of bipolar and anxiety, and the med made me more MANIC than i have ever been. what i am trying to say is that i have generalized anxiety disorder and occasional pms, but never a mood disorder and that these meds practically hand delivered, by pill, the psychopharmalogical conditions for a very real, new and pronounced insanity. i am a student of this and was shocked, because i feared that those outside my training may not realize how gradual the sense of self changes were....i was "snappier"..moodier...more emotional, and dove into deep past memory (hence why this is also indicated, in the same off-label manner as it is for migraines and bipolar, for post traumatic stress disorder) But it was only fda approved for epilepsy. Topomirate is subtle and one tapers into it..soon you can't sleep soon and of course you lose your appetite and some weight. which you will get right back once you take another drug to sleep and realize you may wanna try tapering off all your meds until you find maybe one (or running and yoga) that actually works.
they key with meds is to make sure your sleep is good and regular, and benadryl and exercise have proven as effective as any med for sleep and mood regulation...
if you are on meds, even topomax, with no side effects and regular appetite and sleep, then it may be ok. but it is not for everyone...this doesnt happen to every biochemistry, but it is key to make sure your m.d. is not overprescribing..
i can't imagine the kind of coctail your brain could be on with that many drugs Adam, and the industries just raking in... your brain has to get to homeostasis first if you are ever to feel more balance...try choosing one mood stabilizer, until a more ideal solution arises. you may find they need to work on their own and work worse in tandem, despite what your doc says...hey i'm a doc too...
i should add that i couldn't even remember my new phone number while on topomax...make sure it isnt dumbing you down, or giving you wild side effects as other have cautioned on this forum...
If you are stable, or close to it, then don't change your meds. I take six psych meds and wouldn't drop any of them as they complement each other and keep me semi-stable. I take Lamictal, Abilify, Emsam, Propranolol, Ambien, Klonopin and a drug for high cholesterol.
Topomax made me stooooopid. It didn't particularily cause weight loss. Not like the Geodone did for me. I lost 7 dress sizes over two years. Now the problem is that I am still losing weight and getting scary skinny. My reaction isn't typical though. Geodone isn't prescribe for weight loss, although it is weight neutral.